Puerto Rico, 2014Damaging Wind in Puerto Rico, September 24, 2014
September 24, 2014 · NWS SJU · 1 event in 1 county or zone
Numerous showers and isolated thunderstorms developed over the western half of PR during the afternoon hours. Isolated areas of 2 to 3 inches of rainfall were observed over some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and isolated thunderstorms developed over the western half of PR during the afternoon hours. Isolated areas of 2 to 3 inches of rainfall were observed over some areas. Low pressure centered to the northeast of Culebra extended a trough southwest over the local area producing areas of showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 24, 11:00 AM AST, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 24, 11:00 AM AST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 AM AST WED SEP 24 2014
.UPDATE...SATELLITE IMAGERY SHOWS CIRRUS CLOUDS MOVING SOUTHWARD
ACROSS THE LOCAL REGION TODAY. THESE CIRRUS CLOUDS HAVE MAINTAINED
VARIABLY CLOUDY SKIES ACROSS MOST OF ISLANDS THIS MORNING. IN
ADDITION...SHOWERS EMBEDDED IN THE EASTERLY TRADES HAVE MOVED
INLAND ACROSS PORTIONS OF THE USVI...CULEBRA...VIEQUES AND EASTERN
PR...PRODUCING BRIEF PERIODS OF LIGHT TO MODERATE RAINFALL. RAINFALL
ACCUMULATIONS ASSOCIATED WITH THESE MORNING SHOWERS HAVE GENERALLY
RANGED BETWEEN A FEW HUNDREDTHS AND TWO TENTHS OF AN INCH SO FAR
THIS MORNING. TJSJ 12Z SOUNDING CAME IN FAIRLY WET WITH PRECIPITABLE
WATER NEAR 2 INCHES. THIS HIGH MOISTURE CONTENT COMBINED WITH A
RELATIVE UNSTABLE ATMOSPHERE WILL PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL AND WESTERN PR THIS AFTERNOON. PERIODS OF HEAVY RAINFALL
AND LOCALIZED URBAN FLOODING ARE POSSIBLE THIS AFTERNOON...ESPECIALLY
ACROSS WESTERN PR.
&&
.AVIATION...MVFR/IFR CONDS AND MOUNTAIN OBSCURATIONS LIKELY IN AND
AROUND TJMZ BETWEEN 17Z-21Z. VCSH/VCTS ALSO POSSIBLE NEAR TJPS IN
THE AFTERNOON. LLVL E WINDS OF 10-15 KT CAN BE EXPECTED THRU THE
FORECAST PERIOD. GUSTY WINDS LIKELY NEAR TSRA.
&&
.MARINE...SEAS OF 2-4 FT EXPECTED OVER THE NEXT FEW DAYS. HOWEVER...
BOATERS SHOULD AVOID AREAS OF THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 527 AM AST WED SEP 24 2014/
SYNOPSIS...AT MID AND UPPER LEVELS...LOW PRESSURE CENTERED 730
MILES NORTHEAST OF CULEBRA WILL EXTEND A TROUGH SOUTHWEST OVER THE
LOCAL AREA TONIGHT THROUGH FRIDAY. THE TROUGH WILL WEAKEN BUT
REMAIN IN THE LOCAL AREA THROUGH MONDAY. HIGH PRESSURE MOVES INTO
THE CARIBBEAN FROM THE TROPICAL ATLANTIC EARLY NEXT WEEK.
AT LOWER LEVELS...HIGH PRESSURE IN THE NORTH CENTRAL ATLANTIC WILL
BE JOINED BY ANOTHER HIGH FROM THE WEST ON THURSDAY WHILE LOW
PRESSURE DOMINATES THE SOUTHERN AND WESTERN CARIBBEAN. HIGH
PRESSURE WILL FADE THURSDAY THROUGH SUNDAY AND GRADIENTS WILL
RELAX DURING THAT TIME. NEXT WEEK HIGH PRESSURE REBUILDS IN THE
NORTHEAST CENTRAL ATLANTIC AND EXTENDS INTO THE CARIBBEAN CREATING
MODERATE EAST SOUTHEASTERLY TRADE WINDS. MOIST...UNSTABLE CONDITIONS
WILL PREVAIL BUT LESSEN TODAY THROUGH FRIDAY ONLY TO PEAK AGAIN
OVER THE WEEKEND.
DISCUSSION...SHOWERS INCREASED OVERNIGHT OVER MOST OF THE WATERS
NOT IN THE WESTERN SHADOW OF PUERTO RICO WITH SOME BRIEF HEAVY
SHOWERS MOVING ONSHORE IN EASTERN AND SOUTHEASTERN PUERTO RICO.
AMOUNTS OF UP TO THREE QUARTERS OF AN INCH WERE OBSERVED ON RADAR.
THE GFS WAS GENERALLY DRIER THAN THE NAM5 TODAY THROUGH MUCH OF
THE NEXT 5 DAYS AND CURRENT FORECAST OUT 5 DAYS REPRESENTS THE
NAM5 TEMPERED BY THE GFS AND PREVIOUS FORECASTS. NEVERTHELESS RAIN
IS LIKELY ACROSS MUCH OF THE FORECAST AREA TODAY AND ACROSS
SOUTHWEST PUERTO RICO TOMORROW. PRECIPITABLE WATER AND LOWER LEVEL
RELATIVE HUMIDITIES DIMINISH TODAY THROUGH FRIDAY...BUT EVEN AT
LOW EBB PRECIPITABLE WATER VALUES ONLY DROP TO 1.70 INCHES BEFORE
SPIKING BACK UP TO NEAR 2 INCHES BOTH SATURDAY AND SUNDAY
AFTERNOONS.
THIS MOISTURE WILL COMBINE WITH THE INFLUENCES OF AN UPPER LEVEL
LOW PRESSURE SPREADING ACROSS THE AREA THURSDAY THROUGH SUNDAY TO
SPAWN INCREASINGLY FREQUENT THUNDERSTORMS ACROSS THE AREA. THE GFS
SHOWS 500 MB TEMPERATURES DROPPING FROM AROUND MINUS 5 DEGREES
TODAY TO MINUS 8 DEGREES SUNDAY NIGHT WITH A CORRESPONDING DROP
IN THE LIFTED INDEX FROM MINUS 4 DEGREES TO MINUS 8 DEGREES. WOULD
EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE INTENSE OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. WITH THE FREEZING LEVEL STILL
FAIRLY HIGH ON SATURDAY...14.5 KFT...AND RISING FROM THEN ON...WOULD
EXPECT SOME SMALL HAIL OCCURRENCES AND STRONG THUNDERSTORMS WINDS
OVER THE WEEKEND AND INTO EARLY NEXT WEEK...MAINLY INTERIOR PUERTO
RICO. THE U.S. VIRGIN ISLANDS WILL SEE AN INCREASE OF SHOWERS
OVER THE WEEKEND BUT AMOUNTS SHOULD BE MODERATE...BUT IN PUERTO
RICO TODAY THROUGH TUESDAY THUNDERSTORMS MAY PRODUCE LOCALIZED
URBAN AND SMALL STREAM FLOODING. WIDESPREAD FLOODING OR FLOODING
OF LARGE RIVERS IS NOT ANTICIPATED TODAY THROUGH FRIDAY. LOW LEVEL
WINDS DECREASE THROUGH SATURDAY AND WILL MAKE UP FOR THE LESSENING
MOISTURE LEVELS IN THE AMOUNT OF RAIN THAT CAN FALL IN ANY ONE
PLACE.
AVIATION...THROUGH THE MORNING HOURS...PASSING -SHRA CREATING VCSH
WITH POSSIBLE BRIEF MVFR CIGS AT TIST/TISX AND TJSJ. BETWEEN
24/16Z-21Z...SHRA/TSRA CREATING MVFR CONDS AND MOUNTAIN OBSCURATIONS
OVER THE WESTERN INTERIOR OF PR AFFECTING MAINLY TJMZ/TJBQ.
VCSH/VCTS ARE ALSO POSSIBLE WITH MOUNTAIN OBSCURATIONS NEAR
TJSJ/TJPS IN THE AFTERNOON. LOW LEVEL WINDS FROM THE EAST AT 10-15
KT WITH SEA BREEZE VARIATIONS. TOPS BEFORE DAWN WERE UP TO 38 KFT
SOUTH OF PUERTO RICO BUT LESS THEN 30 KFT AROUND THE ISLAND EAST
AND NORTH.
MARINE...CONDITIONS REMAIN RELATIVELY TRANQUIL THROUGH THE NEXT 7
DAYS WITH SEAS GENERALLY 4 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 79 87 79 / 50 70 50 50
STT 88 78 88 79 / 40 70 40 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
11/64
Hazardous weather outlook, Sep 24, 9:39 AM AST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
939 AM AST WED SEP 24 2014
AMZ710>745-PRZ001>013-251000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
939 AM AST WED SEP 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER
MAYAGUEZ AND VICINITY. LOCALLY HEAVY RAINFALL AND STRONG GUSTY
WINDS ARE POSSIBLE WITH THE HEAVIER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A TROPICAL WAVE ALONG 51W LONGITUDE IS EXPECTED TO MOVE ACROSS THE
AREA FRIDAY NIGHT. AT THE SAME TIME...AN UPPER LEVEL LOW NORTHEAST
OF THE AREA IS TO GRADUALLY STRETCH TO THE WEST SOUTHWEST ACROSS
THE LOCAL AREA. AS THE TROUGH AMPLIFIES...EXPECT PERIODS OF HEAVY
RAINFALL TO DEVELOP DURING THE WEEKEND ESPECIALLY ON SATURDAY. THE
STEERING FLOW WILL ALSO BE QUITE WEAK SUGGESTING THUNDERSTORMS
WILL MOVE VERY SLOWLY. THE DEGREE OF INSTABILITY...FORCING AND
EXPECTED SLOW MOTION OF THUNDERSTORMS SUGGEST THAT SIGNIFICANT
RAINFALL AMOUNTS ARE POSSIBLE DURING THE WEEKEND ESPECIALLY ON
SATURDAY. A FLASH FLOOD WATCH MAY BE REQUIRED ON FRIDAY IF CURRENT
MODEL TRENDS HOLD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-251000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
939 AM AST WED SEP 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A TROPICAL WAVE ALONG 51W LONGITUDE IS EXPECTED TO MOVE ACROSS THE
AREA FRIDAY NIGHT. AT THE SAME TIME...AN UPPER LEVEL LOW NORTHEAST
OF THE AREA IS TO GRADUALLY STRETCH TO THE WEST SOUTHWEST ACROSS
THE LOCAL AREA. AS THE TROUGH AMPLIFIES...EXPECT PERIODS OF HEAVY
RAINFALL TO DEVELOP DURING THE WEEKEND ESPECIALLY ON SATURDAY. THE
STEERING FLOW WILL ALSO BE QUITE WEAK SUGGESTING THUNDERSTORMS
WILL MOVE VERY SLOWLY. THE DEGREE OF INSTABILITY...FORCING AND
EXPECTED SLOW MOTION OF THUNDERSTORMS SUGGEST THAT SIGNIFICANT
RAINFALL AMOUNTS ARE POSSIBLE DURING THE WEEKEND ESPECIALLY ON
SATURDAY. A FLASH FLOOD WATCH MAY BE REQUIRED ON FRIDAY IF CURRENT
MODEL TRENDS HOLD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Aguada
- When
- September 24, 1:32 PM AST
- Where
- Aguada County, 18.29 mi N of Aguada to 18.7 mi N of Aguada
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 18.385, -67.180
Thunderstorm winds affected 6 houses at Barrio Tablonal,Las Flores community, at Road PR-115. Zinc roof were blown out in 4 houses.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, September 24, 2014$251,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, September 24, 20142.75 in hail · 14 events
- Flash Flooding and Hail in New Mexico, September 24, 2014$10,000 · 1.75 in hail · 13 events
- Flash Flood and Flood in Texas, September 24 to 25, 2014$1,000 · 2 events
- Flash Flood in Texas, September 24, 20141 event
- Flash Flood in New Mexico, September 24, 20141 event
- Debris Flow in California, September 24, 20141 event
- Strong Wind in Virginia, September 24, 2014$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543861.